Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 1, 2022, 10:54 AM CDT for Jefferson County, Orange County, Texas; Cameron Parish, Louisiana. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 10:54 AM CDT (15:54 UTC)
- Expired
- Jul 1, 2022, 3:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:05 AM CDT | FLASH FLOOD | 1 S Port Arthur, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 11:08 AM CDT | FLASH FLOOD | 2 Ssw Port Arthur, TX | VIDEO OF WATER GETTING VERY CLOSE TO BUILDINGS. |
| Jul 1, 11:44 AM CDT | FLASH FLOOD | 2 Se Nederland, TX | VIDEO SHOWING FLOODING OF JIMMY JOHNSON BLVD. |
| Jul 1, 11:59 AM CDT | FLASH FLOOD | Bridge City, TX | WATER LEVEL GAGE STILL REPORTING MINOR FLOODING. |
| Jul 1, 12:51 PM CDT | FLASH FLOOD | 4 W Orange, TX | GAGE DATA REPORTING MINOR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WGUS54 KLCH 011554
FFWLCH
LAC023-TXC245-361-012045-
/O.NEW.KLCH.FF.W.0017.220701T1554Z-220701T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1054 AM CDT Fri Jul 1 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
West Central Cameron Parish in southwestern Louisiana...
Eastern Jefferson County in southeastern Texas...
Southeastern Orange County in southeastern Texas...
* Until 345 PM CDT.
* At 1054 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
4 and 8 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
already occurring with several reports of street flooding received
from Port Arthur and surrounding areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Bridge City, West Orange, Sabine Pass, Central Gardens, Johnsons
Bayou, Mauriceville, Port Acres, Southeast Texas Regional Airport,
Orangefield, Pinehurst and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2967 9409 2974 9414 2980 9415 2985 9414
2989 9405 2991 9404 2997 9410 3005 9406
3001 9399 3006 9397 3014 9389 3023 9389
3023 9378 3021 9372 3011 9370 2999 9378
2993 9374 2987 9358 2977 9362 2967 9383
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$1 follow-up statement
949
WGUS74 KLCH 011717
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1217 PM CDT Fri Jul 1 2022
LAC023-TXC245-361-012045-
/O.CON.KLCH.FF.W.0017.000000T0000Z-220701T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron LA-Jefferson TX-Orange TX-
1217 PM CDT Fri Jul 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR EASTERN JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES AND
WEST CENTRAL CAMERON PARISH...
At 1217 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain across the warned area. Between 5 and 9 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring
with several reports of significant street flooding being reported
in the Port Arthur and surrounding areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Bridge City, West Orange, Sabine Pass, Central Gardens, Johnsons
Bayou, Mauriceville, Port Acres, Southeast Texas Regional Airport,
Orangefield, Pinehurst and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2967 9409 2974 9414 2980 9415 2985 9414
2989 9405 2991 9404 2997 9410 3005 9406
3001 9399 3006 9397 3014 9389 3023 9389
3023 9378 3021 9372 3011 9370 2999 9378
2993 9374 2987 9358 2977 9362 2967 9383
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:36 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 1, 10:36 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1036 AM CDT Fri Jul 1 2022
.CLIMATE...
...NEAR RECORD-BREAKING WARMTH IN JUNE...
Alexandria (records date to 1892)
-Average temp of 85.0 degrees was 2nd warmest June on record
(record: 85.1/1932)
-High temps of 104 degrees on the 24th & 25th tied for 4th
warmest June days on record (record: 106/twice)
New Iberia (records date to 1948)
-Average temp of 83.6 degrees tied for 4th warmest June on record
(record: 84.4/2011)
Beaumont/Port Arthur (records date to 1901)
-Average temp of 84.3 degrees was 9th warmest June on record
(record: 86.0/1902)
-Total January-June rainfall of 13.34 inches was 7th driest first
half of the year on record (record: 8.18/2011)
Lake Charles (records date to 1895)
-Average temp of 82.9 degrees just missed the Top Ten warmest June's
on record (10th = 83.0)
-Total January-June rainfall of 13.28 inches was 2nd driest first
half of the year on record (record: 12.55/1954)
Lafayette (records date to 1893)
-Average temp of 84.3 degrees was 3rd warmest June on record
(record: 84.7/2011)
25
&&
.PREV DISCUSSION... /issued 1030 AM CDT Fri Jul 1 2022/
UPDATE...
Low pressure system near Galveston Bay will continue to track
slowly northeastward today, keeping widespread showers and
thunderstorms in place across much of the region. CAPE is fairly
weak on this morning's 12Z sounding, so thunderstorm potential
should remain fairly minimal today. Main concern through the next
few hours will be localized flooding, especially across SE TX
where isolated amounts of 4-6 inches have fallen this morning.
Fortunately, we have been dry over the last month or so so
widespread flooding still doesn't look to become an issue. Most of
this convection should begin to taper off through the late
afternoon into the early evening, however, another round of precip
is expected tomorrow. Regarding the morning update, main update was
to adjust hourly POPs/temps to fall in line with current trends.
Otherwise, no updates needed at this time.
17
PREV DISCUSSION... /issued 652 AM CDT Fri Jul 1 2022/
AVIATION...
Large area of showers and thunderstorms cover southeast Texas and
southwest Louisiana. Storms today will lower visibility to less
than one mile at times with ceilings from 020 to 050 depending on
storms in the general area of the Taf lctns. Winds for the most
part will be less than 10 knots although gusts to 15 will be
typical for today. Storms to persist through the afternoon into
the evening hours.
PREV DISCUSSION... /issued 525 AM CDT Fri Jul 1 2022/
SHORT TERM [Today through Sunday]...
A small area of low pressure has moved inland along the middle
Texas coast this morning. This has brought tropical moisture in
the form of showers and isolated thunderstorms to southeast Texas
and southern Louisiana. Storms are moving to the northeast. We are
expecting additional rainfall today around one to two inches at
bit more along the I-10 corridor. Rainfall totals in southeast
Texas Jefferson and Orange counties and Calcasieu and Cameron
parishes will be higher with two to four inches with some
locations getting up to six inches and possibly a bit more. This
will help the region for the most part as we have been in a
drought. Tropical funnel clouds are expected main from the I-10
corridor south to the coast and into the coast waters today. One
additional point rains will also help to moderate the afternoon
temperatures today with highs in the low to mid 80s.
The debris is expected to lift into northeast Texas and north
Louisiana by this evening and the Flash Flood Watch is set to
expire at 7 pm this evening. Storm activity to taper off a bit
through the evening hours. For tomorrow showers and isolated
thunderstorms to redevelop. Giving the region more rains which
will improve the soil moisture profile. Sunday into Monday morning
will see a shift back to the east with the rains.
LONG TERM [Monday through Thursday]...
The pattern aloft and at the surface will continue to trend more
seasonal as the long period begins. Ridging will continue to build
aloft over the region early next week, with the main ridge axis
eventually becoming centered just north of the area. At the surface,
high pressure will ridge acrs the western Atlantic into the Gulf of
Mexico, and this is expected to prevail through the week. This will
result in an onshore flow in the lower levels, beneath a deep east
to southeast flow aloft, maintaining sufficient moisture over the
region with precip water ranging anywhere from around 1.7 inches up
to 2.2 inches.
Diurnally induced showers and storms can be expected through the
week with convection developing in response to the seabreeze or
other mesoscale boundaries by early afternoon and diminishing by
early evening. Rain chances will range from around 20 percent across
SE TX up to 40-50 percent across the Acadiana region and the lower
Atchafalaya Basin, where deeper moisture will be poised.
With convection becoming more scattered, daytime temperatures are
expected to warm into the 90s across the area, with middle and upper
90s possible across SE TX where cloud/shower coverage will be much
less. Overnight lows will be in the middle to upper 70s across much
of the area.
99
MARINE...
A broad surface low over the northwest Gulf will move inland
along the middle Texas coast, then north across east Texas today
and into Louisiana. This will allow for a modest to strong
southerly flow to develop, along with keeping good chances of
showers and thunderstorms in the forecast through this afternoon
for the western locations of our coastal waters. Winds taper off
this evening and the Advisory will end during the afternoon
hours. More seasonal rain chances are expected Sunday through
early next week.
19
LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ041-073-074.
TX...Flood Watch until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 2 PM CDT this afternoon for GMZ450-
452-470-472.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 72 88 73 / 80 50 80 20
LCH 83 74 87 75 / 90 60 80 10
LFT 86 75 88 76 / 90 50 80 10
BPT 86 75 90 76 / 90 60 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ041-073-074.
TX...Flood Watch until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 2 PM CDT this afternoon for GMZ450-
452-470-472.
&&Hazardous weather outlook, Jul 1, 4:30 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 AM CDT Fri Jul 1 2022 LAZ027>033-042>045-052>055-TXZ180-201-259>262-020930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 AM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms will continue until early evening, with additional development expected overnight near the coast. No severe thunderstorms are expected, but stronger thunderstorms will produce heavy rains mainly down along the coast, gusty winds and occasional to frequent cloud to ground lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance for showers and thunderstorms will continue each day with the best coverage during the afternoon hours. Some of the storms will produce locally heavy rainfall and occasional cloud to ground lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-073-074-TXZ215-216-020930- Calcasieu-West Cameron-East Cameron-Jefferson-Orange- 430 AM CDT Fri Jul 1 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch through this evening. Showers and thunderstorms heavy at times will continue through early this evening, with additional development expected overnight near the coast. No severe thunderstorms are expected, but stronger thunderstorms will produce heavy rains, gusty winds and occasional to frequent cloud to ground lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance for showers and thunderstorms will continue each day with the best coverage during the afternoon hours. Some of the storms will produce locally heavy rainfall and occasional cloud to ground lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-455-475-020930- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 AM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms are expected. No severe thunderstorms are expected, but stronger thunderstorms will produce gusty winds and occasional to frequent cloud to water lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for showers and thunderstorms. Some of the storms will produce occasional cloud to water lightning along with locally higher winds and seas. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-470-472-020930- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- 430 AM CDT Fri Jul 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms are expected. No severe thunderstorms are expected, but stronger thunderstorms will produce gusty winds which will elevate the sea state. Occasional to frequent cloud to water lightning should be expected. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for showers and thunderstorms. Some of the storms will produce occasional cloud to water lightning along with locally higher winds and seas. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
In the hours before
Local storm report, Jul 1, 9:20 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
920 AM CDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD BRIDGE CITY 30.03N 93.86W
07/01/2022 ORANGE TX MESONET
MINOR FLOODING NOTED FROM LOCAL GAGING.
&&Local storm report, Jul 1, 9:22 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 AM CDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FLASH FLOOD 2 SW PORT ARTHUR 29.87N 93.94W
07/01/2022 JEFFERSON TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0826 AM FLASH FLOOD 2 S PORT ARTHUR 29.87N 93.94W
07/01/2022 JEFFERSON TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0902 AM FLASH FLOOD PORT ARTHUR 29.89N 93.92W
07/01/2022 JEFFERSON TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0918 AM FLASH FLOOD NEDERLAND 29.97N 94.00W
07/01/2022 JEFFERSON TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Jul 1, 10:01 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM FLASH FLOOD 1 N PORT ARTHUR 29.91N 93.93W
07/01/2022 JEFFERSON TX PUBLIC
VIDEO OF ONGOING STREET FLOODING.
&&Local storm report, Jul 1, 10:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1043 AM CDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 2 NNE PORT ARTHUR 29.92N 93.92W
07/01/2022 JEFFERSON TX PUBLIC
VEHICLES STALLED IN FLOOD WATERS.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:12 AM CDT | Flood Watch | LCH | 15 hr | |
| Jul 1, 7:52 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Jul 1, 8:37 AM CDT | Flash Flood Warning | LCH | Orange | 2 hr |
| Jul 1, 3:05 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jul 1, 3:27 AM CDT | Special Weather Statement | LCH | Calcasieu | 33 min |
| Jul 1, 4:32 AM CDT | Small Craft Advisory | LCH | 9 hr | |
| Jul 1, 5:18 AM CDT | Special Marine Warning | LCH | 27 min | |
| Jul 1, 7:13 AM CDT | Special Marine Warning | LCH | 32 min | |
| Jul 1, 9:34 AM CDT | Special Marine Warning | LCH | 26 min |
Nearby
Flash Flood Warnings in Texas, 2022Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.